MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ULTRA DRIVE 7MM DISK DRILL; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. ULTRA DRIVE 7MM DISK DRILL; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the two instruments broke during surgery.No known impact or consequence to the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: 423859 5mm reverse curette 147260.G2: foreign: netherlands.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2023 - 01253.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: d4, d9, g3, g6, h2, h3, h4, h6 proposed component code mechanical (g04) - drill an ultra drive 7mm disk drill, part # 423871 from lot 600710, was returned and evaluated against the complaint.The packaging lot was confirmed with the complaint.Nicks and scratching are present on the proximal end of the drill near the connection feature.Scratching and scuffing are present on the shaft.The disk drill tip is fractured and was not returned with the remainder of the device.A review of the device history records identified no deviations or anomalies during manufacturing.A review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.Event is confirmed via returned product.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ULTRA DRIVE 7MM DISK DRILL
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17038407
Report Number0001825034-2023-01252
Device Sequence Number20557351
Product Code JDX
UDI-Device Identifier00880304000452
UDI-Public(01)00880304000452(17)310315(10)600710
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K900003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number423871
Device Lot Number600710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Patient SexMale